Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 158, NWS Mobile, AL

October 26, 2019Mobile County, Washington County, Alabama; George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 26, 2019, 8:28 AM CDT for Mobile County, Washington County, Alabama; George County, Greene County, Wayne County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2019, 8:28 AM CDT (13:28 UTC)
Expired
Oct 26, 2019, 8:54 AM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
599 m²/s²
Significant tornado parameter
0.4
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted.

624 
WUUS54 KMOB 261328
SVRMOB
ALC097-129-MSC039-041-153-261415-
/O.NEW.KMOB.SV.W.0158.191026T1328Z-191026T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
828 AM CDT Sat Oct 26 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Mobile County in southwestern Alabama...
  Western Washington County in southwestern Alabama...
  Northeastern George County in southeastern Mississippi...
  Southeastern Wayne County in southeastern Mississippi...
  Eastern Greene County in southeastern Mississippi...

* Until 915 AM CDT.

* At 828 AM CDT, a severe thunderstorm was located 8 miles southeast
  of Leakesville, moving north at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chatom, Leakesville, Clara, Deer Park, Tibbie, State Line,
  Buckatunna and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 8833 3096 8856 3160 8875 3161 8818
TIME...MOT...LOC 1328Z 181DEG 45KT 3105 8847 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
870 
WWUS54 KMOB 261336
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
836 AM CDT Sat Oct 26 2019

MSC039-261345-
/O.CAN.KMOB.SV.W.0158.000000T0000Z-191026T1415Z/
George MS-
836 AM CDT Sat Oct 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been
cancelled.

LAT...LON 3100 8841 3102 8856 3160 8875 3161 8818
TIME...MOT...LOC 1335Z 191DEG 39KT 3109 8849 

$$

ALC097-129-MSC041-153-261415-
/O.CON.KMOB.SV.W.0158.000000T0000Z-191026T1415Z/
Mobile AL-Washington AL-Wayne MS-Greene MS-
836 AM CDT Sat Oct 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHWESTERN MOBILE...WESTERN WASHINGTON...SOUTHEASTERN WAYNE AND
EASTERN GREENE COUNTIES...

At 835 AM CDT, a severe thunderstorm was located 6 miles southeast of
Leakesville, moving north at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chatom, Leakesville, Clara, State Line, Buckatunna and Fruitdale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3100 8841 3102 8856 3160 8875 3161 8818
TIME...MOT...LOC 1335Z 191DEG 39KT 3109 8849 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
206 
WWUS54 KMOB 261354
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
854 AM CDT Sat Oct 26 2019

ALC097-129-MSC041-153-261404-
/O.CAN.KMOB.SV.W.0158.000000T0000Z-191026T1415Z/
Mobile AL-Washington AL-Wayne MS-Greene MS-
854 AM CDT Sat Oct 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...WESTERN
WASHINGTON...SOUTHEASTERN WAYNE AND EASTERN GREENE COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3100 8841 3102 8856 3160 8875 3161 8818
TIME...MOT...LOC 1348Z 181DEG 45KT 3134 8849 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 7:05 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 26, 7:05 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
705 AM CDT Sat Oct 26 2019

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Public products were updated to add a Wind Advisory
area-wide through 1 PM this afternoon. Southeast winds 15 to 25
mph with gusts up to 35 mph can be expected area-wide as the
center of Post-Tropical Cyclone Olga passes northwest of the area.

&&

.AVIATION...
12Z issuance...Periods of showers and thunderstorms will continue
through this morning with widespread MVFR and occasional IFR
conditions. A strong southeasterly to southerly wind will persist
through this morning as the remnants of TS Olga passes northwest
of the area, then become southwesterly this afternoon. Another
round of showers and storms, some with very heavy rainfall and
reduced cigs/visibilities will move across the region especially
between 14Z-18Z before gradually exiting east of the region
between 18-20Z. Improving conditions are anticipated later this
afternoon. /22

&&

.PREV DISCUSSION... /issued 447 AM CDT Sat Oct 26 2019/

NEAR TERM /Now Through Saturday night/...The remnants of TS Olga
have moved on shore over SE LA where flooding rains are occurring.
The low level circulation associate with this feature is projected
to track north-northeastward and remain west of the forecast
area, but the associated cold front is expected to move from west
to east across the forecast area today. A few strong to severe
thunderstorms may develop up out ahead of this boundary and the
line of thunderstorms developing out ahead of it between 5 AM and
9 AM mainly over counties closer to the coast. A line of strong to
severe thunderstorms should move into SE MS after 7 AM and into
SW AL around 9 AM and into South Central AL and the Western FL
Panhandle around noon and east out of the forecast area by mid
afternoon. Strong to severe tstms will be possible along bowing
segments of the line. High PWATs of over two inches and a deep
warm layer will lead to heavy rainfall rates, but the line is
expected to remain progressive limiting rainfall totals over SE
MS and SW AL to 2 to 4 inches and around 1 to 3 inches over south
central AL and NW FL. The cold front will follow the line pushing
east of the forecast area by late afternoon.

Along Gulf beaches a high risk of rip currents will continue into
Sunday morning and high surf will continue into early this
evening.

SEly winds ahead of the front will remain gusty and veer to the
southwest with frontal passage with a light northerly wind
developing Saturday night inland but likely remaining breezy along
the coast. Overnight lows will fall into the low to mid 50s inland
and upper 50s to near 60 along the coast. Areas of fog will likely
develop Saturday night potentially becoming dense at times.

SHORT TERM /Sunday Through Monday night/...Drier and cooler
weather will prevail over the area Sunday as a weak offshore flow
prevails but warm on Monday as a southerly low level flow returns
with isolated to scattered showers possible Monday night. Daytime
highs will climb into the low to mid 70s Sunday. Temperatures
fall into the upper 40s to mid 50s inland to upper 50s to near 60
along the coast. Monday's highs are expected to climb into the mid
70s to near 80. /08

LONG TERM /Tuesday Through Friday/...Chance of precipitation
mainly east of I-65 increases Tuesday and Tuesday night as a weak
warm frontal boundary shifts northward. A cold front is expected
to approach the area from the west Wednesday and Wednesday night.
Scattered to numerous showers and thunderstorms are expected to
impact the area Wednesday through Thursday ahead of the front with
frontal passage expected Thursday afternoon. Drier and cooler
weather expected Thursday night through Friday. /08

MARINE...A cold front approaching the marine area from the west
this morning will create a strong and gusty southeasterly flow which
will create hazardous boating conditions for small craft. The front
is expected to move from west to east across the marine area early
this morning through this afternoon. A moderate to strong
southwesterly flow will follow in the front's wake, weakening and
becoming westerly this evening and than northerly overnight. An
onshore flow returns on Monday. Scattered to numerous showers and
thunderstorms can be expected through today. A few strong to severe
thunderstorms will likely contain strong to damaging wind gusts and
perhaps a few tornadoes. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 PM CDT this afternoon for ALZ051>053-
     261-263-265.

     Wind Advisory until 1 PM CDT this afternoon for ALZ051>060-
     261>266.

     High Rip Current Risk through Sunday morning for ALZ265-266.

     High Surf Advisory until 7 PM CDT this evening for ALZ265-266.

FL...Wind Advisory until 1 PM CDT this afternoon for FLZ201>206.

     High Rip Current Risk through Sunday morning for FLZ202-204-206.

     High Surf Advisory until 7 PM CDT this evening for FLZ202-204-
     206.

MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ067-075-
     076-078-079.

     Wind Advisory until 1 PM CDT this afternoon for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 26, 6:57 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
657 AM CDT Sat Oct 26 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
657 AM CDT Sat Oct 26 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle.

A High Surf Advisory is in effect for coastal portions of Alabama
and the western Florida panhandle.

A Wind Advisory is in effect for the entire area.

A Flash Flood Watch is in effect for southeast Mississippi,
portions of southwest Alabama.

A Marginal Risk of severe weather is in effect for the entire
area today.

A Limited Risk of flooding is in effect for portions of southwest
Alabama, portions of south central Alabama, inland Escambia
county in the western Florida panhandle today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle until 7:00 AM CDT
Sunday.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks may be required
through Friday.

GMZ630>636-650-655-670-675-271200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
657 AM CDT Sat Oct 26 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm including Mobile Bay, Mississippi Sound
and western Florida bay waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

In the hours before

Special weather statement, Oct 26, 3:57 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
357 AM CDT Sat Oct 26 2019

MSZ075-260945-
Perry MS-
357 AM CDT Sat Oct 26 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY COUNTY UNTIL 445 AM CDT...

At 355 AM CDT, radar indicated a storm capable of producing gusty
winds near Beaumont, or 10 miles south of Richton, moving north at
35 mph. Weak rotation has been indicated with this storm.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Richton and Beaumont.

LAT...LON 3143 8888 3130 8884 3114 8884 3112 8891
      3143 8914
TIME...MOT...LOC 0855Z 162DEG 30KT 3120 8888
Special weather statement, Oct 26, 4:23 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 AM CDT Sat Oct 26 2019

MSZ067-075-260945-
Perry MS-Wayne MS-
423 AM CDT Sat Oct 26 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY AND SOUTHWESTERN WAYNE COUNTIES UNTIL 445 AM
CDT...

At 423 AM CDT, radar indicated a storm capable of producing gusty
winds about 6 miles east of Ovett, or 7 miles north of Richton,
moving north at 45 mph. Weak rotation has been indicated with this
storm.

Wind gusts around 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Perry
and southwestern Wayne Counties.

LAT...LON 3143 8894 3157 8894 3158 8887 3141 8884
      3138 8897 3143 8901
TIME...MOT...LOC 0923Z 166DEG 37KT 3147 8894
Special weather statement, Oct 26, 7:59 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
759 AM CDT Sat Oct 26 2019

ALZ052-261-263>266-MSZ067-075-076-079-261345-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Perry MS-Greene MS-
Wayne MS-George MS-
759 AM CDT Sat Oct 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...SOUTHWESTERN BALDWIN...WESTERN WASHINGTON...
GEORGE...NORTHEASTERN PERRY...SOUTHERN WAYNE AND GREENE COUNTIES
UNTIL 845 AM CDT...

At 759 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles west of Lucedale to near Helena to 3 miles
southeast of Petit Bois Island, and moving north at 55 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Fairhope,
Saraland, Theodore, Chickasaw, Satsuma, Grand Bay, Citronelle,
Lucedale, Bayou La Batre, Point Clear, Dauphin Island, Richton,
Leakesville, Chunchula, Clara and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3023 8830 3025 8820 3036 8819 3032 8826
      3039 8840 3074 8841 3073 8877 3143 8900
      3154 8894 3174 8847 3068 8796 3067 8797
      3075 8804 3053 8808 3048 8794 3054 8791
      3038 8784 3053 8809 3035 8812 3023 8778
TIME...MOT...LOC 1259Z 183DEG 49KT 3092 8870 3046 8846 3018 8844

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:45 PM CDTFlash Flood WarningMOBChoctaw, Washington6 hr
Oct 25, 8:12 PM CDTTornado WarningMOBChoctaw, Clarke33 min
Oct 25, 8:53 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington67 min
Oct 25, 8:54 PM CDTFlash Flood WarningMOBChoctaw, Clarke6 hr
Oct 25, 9:15 PM CDTSevere Thunderstorm WarningMOBClarke45 min
Oct 25, 9:59 PM CDTSevere Thunderstorm WarningMOBClarke31 min
Oct 26, 1:51 AM CDTAreal Flood WarningMOBChoctaw, Clarke, Washington6 hr
Oct 26, 5:56 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more7 hr
Oct 26, 7:36 AM CDTSpecial Marine WarningMOB114 min
Oct 26, 7:52 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile10 hr
Oct 26, 7:59 AM CDTSpecial Weather StatementMOBMobile46 min
Oct 26, 8:43 AM CDTSpecial Weather StatementMOBBaldwin, Clarke, Mobile, Washington47 min
Oct 26, 9:01 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile32 min
Oct 26, 9:22 AM CDTSpecial Marine WarningMOB83 min
Oct 26, 9:29 AM CDTSpecial Weather StatementMOBBaldwin61 min
Oct 26, 10:26 AM CDTSpecial Weather StatementMOBBaldwin49 min
Oct 26, 10:52 AM CDTSpecial Marine WarningMOB83 min
Oct 26, 12:32 PM CDTSpecial Marine WarningMOB37 min
Oct 26, 1:14 PM CDTSpecial Marine WarningMOB91 min
Oct 26, 1:50 PM CDTSpecial Marine WarningMOB85 min
Oct 25, 7:47 PM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Wayne6 hr
Oct 25, 9:34 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
Oct 26, 2:02 AM CDTAreal Flood WarningMOBGreene, Perry, Wayne6 hr
Oct 26, 3:57 AM CDTSpecial Weather StatementMOBPerry48 min
Oct 26, 4:23 AM CDTSpecial Weather StatementMOBJones22 min
Oct 26, 11:27 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry62 hr
Oct 26, 11:27 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.